Texas, 2007Heavy Snow in Texas, November 24 to 25, 2007
November 24 to 25, 2007 · NWS SJT · 7 events in 7 counties and zones
A strong upper level low pressure system brought heavy snow across portions of the Big Country and Western Concho Valley on Sunday after Thanksgiving. Accumulations of 4 inches were reported at many locations, with the highest accumulations across southern Fisher County, northern half of Nolan County, southwestern Jones County and northwestern Taylor County where 6 to 8 inches of snowfall were…
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong upper level low pressure system brought heavy snow across portions of the Big Country and Western Concho Valley on Sunday after Thanksgiving. Accumulations of 4 inches were reported at many locations, with the highest accumulations across southern Fisher County, northern half of Nolan County, southwestern Jones County and northwestern Taylor County where 6 to 8 inches of snowfall were reported. Also, 8 inches of snow was reported in Stamford located in northern Haskell County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Nov 24, 2:38 PM CST, 3 hours 22 minutes earlier.
Area forecast discussion, Nov 24, 2:38 PM CST, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
238 PM CST SAT NOV 24 2007
.SHORT TERM...
STRONG UPPER LEVEL STORMS SYSTEM WEST OF EL PASO CONTINUES TO BEAR
EAST TOWARDS WEST CENTRAL TEXAS. IT WAS SNOWING IN EL PASO AND
GUADALUPE MOUNTAINS IN LIFT AHEAD OF THE SYSTEM. LIGHT RAIN
SHOWERS WERE DEVELOPING FROM THE BIG BEND INTO THE TRANS PECOS.
SYSTEM IS VERY DYNAMIC...WITH LIFT/SHOWERS FROM THE SYSTEM COMING INTO
WEST CENTRAL TEXAS THIS EVENING...AND UPPER LOW/VORT MOVING
THROUGH SUNDAY MORNING IN THE CONCHO VALLEY...AND ACROSS THE BIG
COUNTRY DURING THE DAY ON SUNDAY.
WHILE MOISTURE IS VERY GOOD...QUESTIONABLE ON WHETHER THERE IS
ENOUGH COLD AIR ALOFT TO SUPPORT SNOW...ESPECIALLY THIS EVENING.
IF IT WERE ABOUT 5 C COLDER AT 700/850 MB I WOULD BE MORE
CONFIDENT. HOWEVER CONVECTION/SHOWERS...MAY BE ABLE TO COOL THE
ATMOSPHERIC COLUMN FOR HEAVY SNOW ACCUMULATIONS IN SOME OF THE BANDS.
BETTER/BEST CHANCES OF SNOW APPEAR TO COME IN LATE TONIGHT/SUNDAY
MORNING WITH COLD AIR IN CORE OF THE SYSTEM...ALTHOUGH
LIFT/MOISTURE ARE LESS.
LOOKING AT 1 TO 4 INCHES WITH THE CORE OF THE SYSTEM...MAY SEE A
HIGHER AMOUNTS IN CONVECTIVE BANDS. MOST OF THE SNOW FALLS JUST
NORTHWEST OF THE UPPER LOW. ON THE NAM...THE CENTER OF THE UPPER
LOW IS FURTHER NORTH...MOVING ACROSS STERLING CITY TO SWEETWATER
TO HASKELL. THE GFS MOVES CENTER OF UPPER LOW FROM...FROM SAN
ANGELO TO CROSS PLAINS. LIKE THE GFS SOLUTION AT THIS TIME AS THE
UPPER LOW STILL APPEARS TO DIGGING SOUTHWARD. MAY STILL SEE SOME
SNOW SHOWERS SUNDAY EVENING...NORTH OF INTERSTATE 20..AS THE
SYSTEM MOVES NORTHEAST.
.LONG TERM...
DRIER AIR MOVES IN BEHIND THE UPPER SYSTEM SUNDAY NIGHT...WITH
CLEARING SKIES BY MONDAY MORNING. WARMER TEMPERATURES IN THE
50S MONDAY...ALTHOUGH THAT DOES DEPEND ON HOW MUCH SNOW
ACCUMULATES. ANOTHER COLD MOVES IN WEDNESDAY...BUT LOOKS DRY.
ANOTHER COLD FRONT POSSIBLE SATURDAY. MODELS SHOW INCREASING
MOISTURE...SO POTENTIAL INCREASING FOR A FEW SHOWERS...BUT WILL
LEAVE OUT FOR NOW.
&&
.PRELIMINARY POINT TEMPS/POPS...
ABILENE 30 34 34 54 / 90 70 20 10
SAN ANGELO 31 38 31 57 / 90 60 10 10
JUNCTION 35 42 28 61 / 90 60 10 10
&&
.SJT WATCHES/WARNINGS/ADVISORIES...
HEAVY SNOW WARNING FROM 6 PM THIS EVENING TO 12 PM CST SUNDAY
FOR CALLAHAN-COKE-CROCKETT-FISHER-HASKELL-IRION-JONES-NOLAN-
RUNNELS-SHACKELFORD-STERLING-TAYLOR-THROCKMORTON-TOM GREEN.
&&
04
Hazardous weather outlook, Nov 24, 3:22 PM CST, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
322 PM CST SAT NOV 24 2007
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-252130-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
322 PM CST SAT NOV 24 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A STRONG UPPER STORM SYSTEM WEST OF EL PASO THIS AFTERNOON WILL
MOVE MOVE ACROSS WEST CENTRAL TEXAS TONIGHT AND SUNDAY. STRONG
LIFT AHEAD OF THE SYSTEM WILL LIKELY BRING SIGNIFICANT SNOW
ACCUMULATIONS OF 3 TO 6 INCHES...TONIGHT INTO SUNDAY...FROM
CROCKETT COUNTY NORTHWARD INTO THE CONCHO VALLEY AND BIG COUNTRY.
LOCALLY HEAVIER SNOW AMOUNTS ARE POSSIBLE. BE CAREFUL WHEN
TRAVELING ROADWAYS...ESPECIALLY ON BRIDGES AND OVERPASSES...WHICH
ACCUMULATE SNOW FIRST.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
SNOWFALL WILL TAPER OFF IN THE CONCHO VALLEY SUNDAY AFTERNOON AND
ACROSS THE BIG COUNTRY SUNDAY EVENING...AS THE UPPER LOW MOVES
NORTHEAST.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Nov 24, 4:42 PM CST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
442 PM CST SAT NOV 24 2007
TXZ073-077-078-139-140-154-155-168>170-251100-
CONCHO-SCHLEICHER-SUTTON-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-
KIMBLE-MASON-
INCLUDING THE CITIES OF...EDEN...ELDORADO...SONORA...COLEMAN...
BROWNWOOD...BRADY...SAN SABA...MENARD...JUNCTION...MASON
442 PM CST SAT NOV 24 2007
...WINTRY PRECIPITATION WILL AFFECT WEST CENTRAL TEXAS FOR THE
THANKSGIVING HOLIDAY WEEKEND.
A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE INTO WEST CENTRAL
TEXAS TONIGHT. THIS COMBINED WITH THE COLD AIR ALREADY IN PLACE AND THE
RETURN OF THE GULF MOISTURE...WILL SET THE STAGE FOR WINTRY
PRECIPITATION TONIGHT INTO SUNDAY AFTERNOON. INITIALLY PRECIPITATION
WILL FALL AS RAIN...CHANGING OVER TO SNOW...BEGINNING FIRST
ACROSS THE NORTHWESTERN COUNTIES AND THEN EXPANDING AS
TEMPERATURES FALL...TO INCLUDE MOST OF WEST CENTRAL TEXAS.
SNOWFALL ACCUMULATIONS OF 3 TO 6 INCHES WILL BE POSSIBLE...MAINLY WEST
OF A LINE FROM THROCKMORTON TO CROSS PLAINS TO SAN ANGELO TO OZONA.
ACROSS THE REMAINDER OF WEST CENTRAL TEXAS...SNOWFALL TOTALS WILL
BE ONE INCH OR LESS. RESIDENTS ARE URGED TO STAY TUNED FOR THE
LATEST WEATHER INFORMATION ON THIS STORM SYSTEM.
FOR THE LATEST ROAD CONDITIONS...CHECK WITH THE TEXAS DEPARTMENT
OF TRANSPORTATION AT 1...800..4 5 2...9 2 9 2 OR ON THE INTERNET.
Heavy Snow, Sterling
- When
- November 24, 6:00 PM CST to November 25, 10:00 PM CST
- Where
- Sterling forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 31.828, -101.050 (the zone’s center; the record gives no point)
About 4 to 5 inches of heavy snow fell across the Sterling and Glasscock County line.
Heavy Snow, Taylor
- When
- November 25, 3:00 PM CST to 11:30 PM CST
- Where
- Taylor forecast zone
- Reported by
- COOP Observer
- Coordinates
- 32.301, -99.890 (the zone’s center; the record gives no point)
Heavy snow fell across a large part of Taylor County. Merkel reported 4 inches. About 3.5 inches fell in Abilene.
Heavy Snow, Nolan
- When
- November 25, 3:00 PM CST to 11:30 PM CST
- Where
- Nolan forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 32.304, -100.406 (the zone’s center; the record gives no point)
Heavy snow fell across a large part of Nolan County. Roscoe measured 6 inches and Sweetwater measured 5.5 inches of snow.
Heavy Snow, Fisher
- When
- November 25, 3:00 PM CST to 11:30 PM CST
- Where
- Fisher forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 32.743, -100.402 (the zone’s center; the record gives no point)
Heavy snow fell across a large part of Fisher County. The community of Roby reported about 6.5 inches and about 6 to 8 inches of snow was reported near the border between Fisher and Nolan Counties.
Heavy Snow, Throckmorton
- When
- November 25, 4:00 PM CST to 11:30 PM CST
- Where
- Throckmorton forecast zone
- Reported by
- COOP Observer
- Coordinates
- 33.178, -99.212 (the zone’s center; the record gives no point)
Heavy snow fell across a large part of Throckmorton County. A NWS Cooperative Observer reported 4 inches of snow about 7 miles northeast of Throckmorton. Woodson also reported 4 inches.
Heavy Snow, Jones
- When
- November 25, 4:00 PM CST to 11:00 PM CST
- Where
- Jones forecast zone
- Reported by
- COOP Observer
- Coordinates
- 32.740, -99.879 (the zone’s center; the record gives no point)
Heavy snow fell over a large part of Jones County. Stamford measured 8 inches of snow.
Heavy Snow, Haskell
- When
- November 25, 4:00 PM CST to 11:30 PM CST
- Where
- Haskell forecast zone
- Reported by
- COOP Observer
- Coordinates
- 33.178, -99.730 (the zone’s center; the record gives no point)
Heavy snow fell across the southern part of Haskell County. Both satellite and cooperative observer data indicated about 4 to 8 inches of snow fell across the region.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Texas, November 24, 20071 death · 1 event
- Wildfire in California, November 24, 20072 injured · 1 event
- Lightning Strike in Texas, November 24, 2007$15,000 · 1 event
- Winter Weather in Texas, November 24, 20079 events
- Cold in California, November 24, 20071 event
- Heavy Snow in New Mexico, November 24, 20071 event
- Heavy Snow in Texas, November 24 to 25, 20071 event
- Damaging Wind in Texas, November 24, 2007$5,000 · 50 kt wind · 1 event
- Marine Thunderstorm Wind in Gulf of Mexico, November 24, 20071 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 61773, 61770, 61771, 61772, 61769, 67248, 67532.